Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 23, 2008, 5:25 PM CDT for Cameron Parish, Louisiana. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2008, 5:25 PM CDT (22:25 UTC)
- Expired
- Aug 23, 2008, 6:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Cameron Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 5:30 PM CDT | HAIL 0.5 | 2 Ssw Grand Lake, LA | MARBLE SIZE HAIL REPORTED ON BIG LAKE BY CAMERON PILOTS STATION. |
| Aug 23, 5:30 PM CDT | HAIL 0.5 | Grand Lake, LA | MARBLE SIZE HAIL AND 45 MPH WINDS REPORTED IN GRAND LAKE BY CAMERON PARISH SHERIFF OFFICE. |
| Aug 23, 5:55 PM CDT | TSTM WND DMG | 1 E Cameron, LA | POWER LINES BLOWN DOWN ON EAST SIDE OF CAMERON WITH POWER OUTAGES. REPORTED BY CAMERON PARISH SHERIFF OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 232225
SVRLCH
LAC023-232300-
/O.NEW.KLCH.SV.W.0152.080823T2225Z-080823T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 PM CDT SAT AUG 23 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...GRAND LAKE...HEBERTS MARINA...CAMERON...
* UNTIL 600 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAND LAKE...AND MOVING SOUTH AT 11 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HEBERTS MARINA BY 540 PM CDT...
CAMERON BY 600 PM CDT...
IF ON OR NEAR THE CALCASIEU RIVER OR BIG LAKE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 2979 9320 2979 9327 2977 9336 3006 9333
3005 9312 2976 9311
TIME...MOT...LOC 2224Z 001DEG 10KT 2999 9323
$$
SHAMBURGER1 follow-up statement
000
WWUS54 KLCH 232241
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
541 PM CDT SAT AUG 23 2008
LAC023-232300-
/O.CON.KLCH.SV.W.0152.000000T0000Z-080823T2300Z/
CAMERON LA-
540 PM CDT SAT AUG 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL CAMERON PARISH...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF GRAND
LAKE TO 11 MILES NORTHEAST OF CAMERON...MOVING SOUTH AT 19 MPH.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
RUTHERFORD BEACH AND CAMERON BY 600 PM CDT...
IF ON OR NEAR THE CALCASIEU RIVER OR BIG LAKE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 2979 9320 2979 9327 2977 9336 3005 9333
3002 9312 2976 9311
TIME...MOT...LOC 2240Z 003DEG 16KT 2986 9313 2997 9333
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:00 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 23, 4:00 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 400 PM CDT SAT AUG 23 2008 .SYNOPSIS... TROPICAL STORM FAY IS LOCATED OVER THE WESTERN FLORIDA PANHANDLE EAST OF PENSACOLA MOVING WEST-NORTHWEST. MEANWHILE...AN UPPER LEVEL LOW IS LOCATED OVER SOUTHERN ARKANSAS. THE INSTABILITY FROM DAYTIME HEATING AND THE COOLER 50H TEMPS ALOFT HAVE ALLOWED SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACCORDING TO LOCAL RADARS. THIS IS DESPITE THE EVIDENCE OF SOME DRIER SUBSIDENCE TRYING TO MOVE DOWN INTO THE REGION. LOOKING AT WATER VAPOR IMAGERY FURTHER WEST...AN UPPER LEVEL TROF IS MOVING INTO THE NORTHWEST U.S. COAST. && .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON ARE MAINLY DIURNALLY DRIVEN AND SHOULD DIMINISH AROUND SUNSET. TROPICAL STORM FAY IS EXPECTED TO CONTINUE TO MOVE IN A GENERAL WEST-NORTHWEST TO WEST DIRECTION OVER THE NEXT COUPLE OF DAYS AND END UP NORTH OF BATON ROUGE ALONG THE SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI BORDER BY MONDAY MORNING BEFORE STALLING AND MEANDERING AROUND THAT AREA FOR A COUPLE OF DAYS. AS FAY NEARS THE REGION ITS WINDS WILL WEAKEN AS IT STAYS OVER LAND...WITH THE MAIN CONCERN FROM THE SYSTEM BEING RAINFALL AS ABUNDANT TROPICAL MOISTURE WILL ACCOMPANY IT. TRICKY FORECAST FOR THE KLCH FORECAST AREA AS THERE COULD BE A SHARP PRECIPITATION GRADIENT BETWEEN THE MOISTURE FROM FAY...AND SUBSIDENT CONTINENTAL AIR ALOFT. OUTER MOISTURE FROM FAY SHOULD REACH THE FORECAST AREA ON SUNDAY...AND GRADUALLY SPREAD WESTWARD TOWARD THE SABINE THROUGH MONDAY. THE BEST CHANCE AND BEST MOISTURE WILL BE OVER THE EASTERN ZONES MAINLY EAST OF AN ALEXANDRIA TO LAFAYETTE LINE. THE EXCESSIVE RAINFALL AMOUNTS SHOULD STAY NEAR THE CENTER AND OFF TO THE EAST. THEREFORE...WOULD EXPECT THE REAL HEAVY RAINFALL TO STAY OUT OF THE FORECAST AREA AT THIS TIME. STILL CAN EXPECT AN AVERAGE BETWEEN 1 TO 2 INCHES EAST OF ALEXANDRIA TO LAFAYETTE LINE THROUGH MONDAY NIGHT...WITH AMOUNTS TAPERING OFF AS YOU GO TO THE WEST. AN UPPER LEVEL TROF WILL APPROACH THE FORECAST AREA LATER IN THE WEEK WHICH WILL FINALLY ALLOW THE REMNANTS OF FAY MOVE OFF TO THE NORTHEAST...DECREASING RAIN CHANCES BY WEDNESDAY. && .AVIATION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT TAF SITES THROUGH SUNSET. VISIBILITIES MAY BE REDUCED TO IFR LEVELS FROM HEAVY RAINFALL IF A STORM MOVES OVER THE TERMINAL ALONG WITH WIND GUSTS TO 25 KNOTS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN TO FORM AGAIN ON SUNDAY...MAINLY OVER EAST CENTRAL AND SOUTH CENTRAL LOUISIANA...AS MOISTURE FROM FAY MOVES INTO THE REGION. && .MARINE... FAY IS EXPECTED TO CONTINUE TO MOVE ACROSS THE FLORIDA PANHANDLE INTO SOUTHERN ALABAMA TONIGHT AND THEN INTO SOUTHERN MISSISSIPPI ON SUNDAY STALLING NEAR THE SOUTHWEST MISSISSIPPI/SOUTHEAST LOUISIANA BORDER ON EARLY MONDAY MORNING WEAKENING TO A DEPRESSION. THE CIRCULATION FROM THIS SYSTEM WILL MEAN NORTHWEST TO WEST FLOW OVER THE COASTAL WATERS FOR THE NEXT FEW DAYS. WINDS MAY BE STRONGER ENOUGH FOR SMALL CRAFT ADVISORY CONDITIONS ON LATE SUNDAY INTO MONDAY...MAINLY EAST OF INTRACOASTAL CITY. AN UPPER LEVEL TROF WILL APPROACH THE REGION LATER IN THE WEEK...WHICH WILL MOVE THE REMNANTS OF FAY OFF TO THE NORTHEAST AND BRING WINDS AROUND TO THE SOUTHWEST BY WEDNESDAY INTO THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 91 73 90 73 / 20 20 30 30 20 KBPT 74 93 73 92 74 / 20 20 20 20 10 KAEX 73 91 71 87 72 / 20 50 30 50 30 KLFT 74 89 72 87 73 / 20 50 30 50 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && DISCUSSION/MARINE: RUA AVIATION: JS
Hazardous weather outlook, Aug 23, 6:04 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 604 AM CDT SAT AUG 23 2008 GMZ455-475-LAZ028-029-032-033-043>045-052>055-241100- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-RAPIDES-AVOYELLES-EVANGELINE- ST. LANDRY-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN- 604 AM CDT SAT AUG 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON WITH HIGHS IN THE LOWER 90S...AND LOWS IN THE LOWER TO MID 70S. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TROPICAL STORM FAY IS EXPECTED TO SKIRT THE ALABAMA AND MISSISSIPPI COASTS SUNDAY DURING THE DAY...AND MOVE INTO SOUTHEAST LOUISIANA BY SUNDAY EVENING INTO MONDAY. THE WESTERN EDGE OF THE STORM WILL AFFECT CENTRAL AND SOUTH CENTRAL LOUISIANA MONDAY WITH INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS AND NORTHWEST WINDS OF 15 MPH INLAND TO 20 KNOTS ACROSS THE COASTAL WATERS. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THIS TIME PERIOD. BY LATE MONDAY INTO TUESDAY...FAY IS EXPECTED TO WEAKEN TO A DEPRESSION AND BEGIN MOVING NORTHEAST...AWAY FROM OUR REGION. THIS WILL DIMINISH THE CHANCE FOR SHOWERS AND THUNDERSTORMS BEGINNING LATE TUESDAY INTO WEDNESDAY. HOWEVER...EXPECT THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO INCREASE BY THURSDAY AND FRIDAY...AS A UPPER LEVEL TROUGH BEGINS TO FORM OVER TEXAS...AND GRADUALLY INCREASES MOISTURE OVER OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ450-452-470-472-LAZ027-030-031-041-042-051-TXZ180>182-201-215- 216-241100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-BEAUREGARD-ALLEN-CALCASIEU-JEFFERSON DAVIS- CAMERON-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 604 AM CDT SAT AUG 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON WITH HIGHS IN THE LOWER 90S...AND LOWS IN THE LOWER TO MID 70S. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TROPICAL STORM FAY IS EXPECTED TO SKIRT THE ALABAMA AND MISSISSIPPI COASTS SUNDAY DURING THE DAY...AND MOVE INTO SOUTHEAST LOUISIANA BY SUNDAY EVENING INTO MONDAY. MOISTURE FROM THE WESTERN EDGE OF THE STORM WILL GIVE A CHANCE FOR SHOWERS AND THUNDERSTORMS ON MONDAY ACROSS WESTERN LOUISIANA...AND A SLIGHT CHANCE FOR SOUTHEAST TEXAS...WHERE THE EFFECTS FROM FAY WILL BE MINIMAL. BY LATE MONDAY INTO TUESDAY...FAY IS EXPECTED TO WEAKEN TO A DEPRESSION AND BEGIN MOVING NORTHEAST AND AWAY FROM OUR REGION. THIS WILL DIMINISH THE CHANCE FOR SHOWERS AND THUNDERSTORMS FOR OUR REGION BEGINNING LATE TUESDAY INTO WEDNESDAY. HOWEVER...EXPECT THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO INCREASE BY THURSDAY AND FRIDAY...AS A UPPER LEVEL TROUGH BEGINS TO FORM OVER TEXAS...AND GRADUALLY INCREASES MOISTURE OVER OUR REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LANDRENEAU
In the hours before
Special weather statement, Aug 23, 2:29 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 229 PM CDT SAT AUG 23 2008 LAZ027-028-232030- RAPIDES LA-VERNON LA- 229 PM CDT SAT AUG 23 2008 ...SIGNIFICANT WEATHER ALERT FOR RAPIDES AND VERNON PARISHES UNTIL 330 PM CDT... AT 228 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 23 MILES NORTH OF BOYCE...MOVING SOUTH AT 22 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BOYCE...FLATWOODS AND GARDNER BY 330 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SWEENEY
Special weather statement, Aug 23, 3:42 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 342 PM CDT SAT AUG 23 2008 LAZ027-030-031-232145- VERNON LA-ALLEN LA-BEAUREGARD LA- 342 PM CDT SAT AUG 23 2008 ...SIGNIFICANT WEATHER ALERT FOR VERNON...ALLEN AND BEAUREGARD PARISHES UNTIL 445 PM CDT... AT 336 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES NORTHWEST OF SUGARTOWN...MOVING SOUTH AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SUGARTOWN BY 350 PM CDT BUNDICK LAKE BY 410 PM CDT DRY CREEK BY 430 PM CDT REEVES BY 445 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SWEENEY
Special weather statement, Aug 23, 5:03 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 503 PM CDT SAT AUG 23 2008 LAZ041-232300- CALCASIEU LA- 503 PM CDT SAT AUG 23 2008 ...SIGNIFICANT WEATHER ALERT FOR CALCASIEU PARISH UNTIL 600 PM CDT... AT 459 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES NORTHEAST OF WESTLAKE...OR 3 MILES SOUTHWEST OF MOSS BLUFF...MOVING SOUTH AT 14 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WESTLAKE BY 510 PM CDT LAKE CHARLES BY 520 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SHAMBURGER
Special weather statement, Aug 23, 5:07 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 PM CDT SAT AUG 23 2008 LAZ052-232230- VERMILION LA- 507 PM CDT SAT AUG 23 2008 ...SIGNIFICANT WEATHER ALERT FOR VERMILION PARISH UNTIL 530 PM CDT... AT 504 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES NORTHEAST OF FORKED ISLAND... MOVING SOUTH AT 16 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FORKED ISLAND BY 525 PM CDT INTRACOASTAL CITY BY 530 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SHAMBURGER
Special weather statement, Aug 23, 5:21 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 521 PM CDT SAT AUG 23 2008 LAZ051-232245- CAMERON LA- 521 PM CDT SAT AUG 23 2008 ...SIGNIFICANT WEATHER ALERT FOR CAMERON PARISH UNTIL 545 PM CDT... AT 519 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES EAST OF GRAND LAKE...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... GRAND LAKE AT 525 PM CDT... HEBERTS MARINA AT 540 PM CDT... CAMERON BY 600 PM CDT... FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:51 PM CDT | Special Marine Warning | LCH | 84 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.